Back to Authors

Gerber, Jaime

A5110750236 | I32971472

Mayo Clinic

Yale University

Citations 1

Methadone, Metoclopramide and Metronidazole Interaction Causing Torsades de Pointes

Clinics and Practice | February 8, 2021 | Volume: 11 | Issue: 1 | Pages: 101-105

10.3390/clinpract11010015 | PMID 33562182

There are several classes of medications that can cause prolongation of the corrected QT (QTc) interval and potentially Torsades de Pointes (TdP). Most of these medications are commonly used in the emergency department, and interaction between these medications increases the risk of this iatrogenic complication. We describe a patient on methadone therapy who developed TdP after she received metoclopramide and metronidazole. Interaction between different classes of medications can increase the risk of QTc prolongation and TdP. Awareness of this condition and its risk factors need continuous reinforcement among all hospital personnel to reduce the risk of this life-threatening complication.